MAUDE Adverse Event Report: HYGENIC ENDO-ICE REFRIGERANT SPRAY; PULP TESTER

HYGENIC ENDO-ICE REFRIGERANT SPRAY; PULP TESTER
Model Number H05032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Fatigue (1849); Sore Throat (2396); Cough (4457); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The customer stated that she visited the dentist's office on (b)(6) 2021.When doctor was doing procedure, the instrument that he was using had endo-ice on it.(the patient did not see the instrument being sprayed; however, this is what was told to her).When the instrument was placed on her tooth, some of the spray dripped down her throat.She did swallow it.She stated that it had a horrible taste and her saliva was foamy when she spit it out into a cup.The office did give her water to drink afterwards.The patient now has a lot of mucus and a very sore throat, chest pains, her tongue is sore, shortness of breath, fatigue, and a cough.She said that she had none of these symptoms before this incident.She was advised to go to her doctor for evaluation by dentist office.The patient was contacted directly on (b)(6) 2021.She indicated that she swallowed 3 drops of endo- ice that dripped into her throat from the cotton ball.Three days after the incident she went to the emergency room for evaluation.The emergency room doctor advised that she contact a gi doctor.
 
Additional Manufacturer Narrative
Health effect - clinical code 4581 was used for this adverse event.The customer was experiencing excess mucous.The can of endo-ice associated with this adverse event was not available from the customer because the dental office continued to use the product until empty and threw away the can.As of 08/26/2021, no other adverse events have been reported for this product from this dental office.
 
Event or Problem Description
Additional information: the dentist's office was contacted on (b)(6) 2021 regarding the complaint.The dentist office confirmed that endo-ice was used and that it was sprayed on a pellet in the back of the room away from the patient.According to the dentist notes, the patient came in for evaluation of her lower right area.Endo-ice was sprayed on a cotton pellet at the back of the room and then placed on the tooth.The patient seemed to have a reaction to the endo-ice and stated that the fumes/taste burned her throat.No further cold treatment was performed by the dentist.The dentist did provide water and mouthwash to the patient.The dental office indicated that the patient did not mention anything about drips of endo-ice in her throat and that only fumes/tastes were mentioned.

Brand Name
HYGENIC ENDO-ICE REFRIGERANT SPRAY
Common Device Name
PULP TESTER
MDR Report Key12134552
Report Number2416455-2021-00002
Device Sequence Number14466234
Product Code EAT
UDI-Device IdentifierD661H050320
UDI-PublicD661H050320
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH05032
Device Catalogue NumberH05032
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;